Alert archive / Virginia / Flash Flood Warnings in 2010

Flash Flood Warning 52, NWS Blacksburg, VA

June 13, 2010Tazewell County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 13, 2010, 1:58 AM EDT for Tazewell County, Virginia. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2010, 1:58 AM EDT (05:58 UTC)
Expired
Jun 13, 2010, 8:00 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Tazewell County, VA

The radar

The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 6:27 AM EDTFLASH FLOODPocahontas, VAFLOODING ON LAUREL FORK ENTERED BASEMENT OF HOME

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 269 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 6.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2010-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 949 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2010-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
949 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

172 
WGUS51 KRNK 130558
FFWRNK
VAC185-131200-
/O.NEW.KRNK.FF.W.0052.100613T0558Z-100613T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
158 AM EDT SUN JUN 13 2010

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TAZEWELL COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 800 AM EDT.

* AT 154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BANDY...
  GLEN BURKE...TIPTOP...POCAHONTAS...JEWELL RIDGE...BOISSEVAIN...
  BLUEFIELD AND AMONATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3719 8183 3720 8177 3724 8174 3721 8167
      3721 8154 3734 8136 3724 8122 3722 8127
      3718 8127 3715 8133 3712 8127 3709 8127
      3705 8144 3702 8145 3700 8156 3693 8166
      3697 8170 3697 8178 3713 8191

$$

RB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 1:47 AM EDT, 11 minutes earlier.

Area forecast discussion, Jun 13, 1:47 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
147 AM EDT SUN JUN 13 2010

.SYNOPSIS...
A VERY WARM AND MOIST ATMOSPHERE WILL PERSIST OVER THE MID
APPALACHIAN AND MID ATLANTIC REGION FOR THE NEXT COUPLE OF
DAYS...MAINTAINING THE THREAT FOR SHOWERS AND THUNDERSTORMS.
A WEAK COOL FRONT WILL MOVE SOUTHEAST THROUGH THE AREA ON TUESDAY
BEFORE STALLING JUST TO THE SOUTH OF THE AREA ON WEDNESDAY. THIS
FRONT WILL BRING SLIGHTLY COOLER TEMPERATURES BACK INTO THE AREA
BY MID WEEK...BUT ITS PROXIMITY WILL ALSO MAINTAIN A CONTINUED
THREAT OF DAILY SHOWERS OR THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TODAY/...
OLD UPPER VORTEX CONTINUES TO CROSS THRU THE NORTHERN HALF OF THE
AREA THIS EVENING WITH BANDS OF HEAVIER SHRA/TSRA SPIRALING IN
UNDER THE FEATURE ACROSS THE WESTERN ZONES. LATEST RADAR TRENDS
FINALLY SHOW THE AXIS OF TRAINING ONGOING ACROSS TAZEWELL CTY AND
THE MOUNTAIN EMPIRE STARTING TO BREAK DOWN SOMEWHAT WITH UPSTREAM
TSRA BECOMING MORE ISOLATED ATTM. HOWEVER DESPITE LOSS OF HEATING
WILL LIKELY SEE A FEW MORE HOURS OF HEAVIER RAINFALL OVER THE FAR
SW WHERE FEEDING ALONG THE INSTABILITY GRADIENT TO THE WEST AND
VERY DEEP PWATS PER 2.03 INCHES OFF THE RNK 00Z/8PM SOUNDING. ONCE
THE UPPER VORT EXITS EXPECT A BRIEF BREAK AFTER MIDNIGHT BEFORE
POSSIBLY SEEING FADING SHRA/TSRA ASSOCIATED WITH THE NEXT UPSTREAM
IMPULSE/MCS DROPPING SE TOWARD THE NW ZONES BY MORNING. THEREFORE
PLAN TO KEEP CAT/LIKELY POPS GOING ACROSS THE SW FOR A WHILE
LONGER THEN CUTTING BACK TO CHANCE OR SLIGHT POPS ALL AREAS AFTER
MIDNIGHT BEFORE BOOSTING AGAIN ACROSS THE NW HALF TOWARD MORNING.
SOME PATCHY FOG LIKELY OVERNIGHT BUT THINK ENOUGH CLOUDS AROUND TO
LIMIT WIDESPREAD DENSE COVERAGE SO ONLY INCLUDING MENTION IN
SPOTS. UPPED LOW TEMPS A DEGREE OR TWO IN SPOTS GIVEN SATURATION
AND HIGH DEWPOINTS AS EXPECT SOME LOCATIONS WONT GO BELOW 70
OVERNIGHT. PREVIOUS DISCUSSIONS BELOW...

SENDING A QUICK UPDATE TO LOWER POPS ACROSS THE EAST THIS EVENING
AND OVER THE NW LATER ON AS THE WAVE EXITS. WILL CONTINUE CAT POPS
OVER THE FAR WEST/SW WHERE PERSISTENT SHRA LOOKS TO KEEP GOING A
FEW MORE HOURS. REMAINDER UNCHANGED FOR NOW.

KFCX 88D SHOWED THE LINE OF THUNDERSTORMS MOVING EAST ACROSS EASTERN
PORTION OF CWA THIS AFTERNOON. ADDITIONAL SHOWERS AND SOME EMBEDDED
THUNDERSTORMS ARE TAILING THE MAIN LINE OF CONVECTION.  WRFARW-RNK
AND RUC HAVE MAIN BAND OF CONVECTION MOVING TO THE COAST THIS
EVENING WITH ADDITIONAL SCT STORMS IN ITS WAKE. LIKE THE WAY THE NAM
BRINGS THE SCT STORMS TO THE EAST BEST AND THEN TAPPER OFF AFTER
06Z/2AM TONIGHT.

SHOWERS AND A FEW THUNDERSTORMS CONTINUES INTO TONIGHT AS SHORTWAVE
MOVES ACROSS THE REGION. ANY TRAINING OF ECHOES WITH HEAVY RAINS
(PWATS AROUND 1.5 INCH) MAY RESULT IN SOME LOCAL FLOODING PROBLEMS.
AT THIS TIME...DO NOT EXPECT WIDESPREAD FLOODING WITH STORMS MOVING
FAIRLY WELL TO THE EAST THIS AFTERNOON. WENT WITH WARMER ADJMET LOW
TEMPERATURES WITH LOWS FROM THE MID 60S TO AROUND 70.

WEAK SHORTWAVES WILL BE PASSING THROUGH A NEARLY ZONAL UPPER FLOW
SUNDAY. THE COMBINATION OF RICH LOW LEVEL MOISTURE...SFC TROF AND
LEFTOVER BOUNDARIES WILL RESULT IN SCT SHOWERS AND THUNDERSTORMS
SUNDAY. THE BEST CHANCE OF CONVECTION WILL BE IN THE AFTERNOON AND
EVENING AND IS EXPECTED TO BE CONCENTRATED ALONG THE BLUE RIDGE
MOUNTAINS AND WEST. SUNDAY WILL BE HOT AND HUMID WITH MAX
TEMPERATURES CLOSE TO ADJMETBC RISING INTO THE MID 80S IN THE WEST
TO LOW TO MID 90S IN THE EAST.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
ACTIVE WEATHER WILL CONTINUE THROUGH TUESDAY AS DEEP UPPER TROF
OVER THE WESTERN PORTION OF THE NATION GRADUALLY FILLS...AND AS
UPPER RIDGE OVER THE SOUTHEAST STATES GRADUALLY WEAKENS. SERIES OF
SHORT WAVE TROFS ROTATING AROUND BASE OF UPPER TROF...AND THEN UP
AND OVER CREST OF UPPER RIDGE...WILL MAINTAIN A DAILY THREAT OF
PRECIPITATION INTO TUESDAY UNTIL REMNANTS OF UPPER SYSTEM GET
CAUGHT IN NORTHERN STREAM AND PUSH EAST INTO THE GREAT
LAKES...ALLOWING BAROCLINIC ZONE AND COOL FRONT TO PUSH SOUTH
THROUGH THE BLACKSBURG AREA ON TUESDAY.

UNTIL THEN...AREA WILL REMAIN IN BAROTROPIC ENVIRONMENT WITH
RELATIVELY WEAK LAPSE RATES...BUT WITH VERY HIGH PRECIPITABLE
WATER AND SLOWLY INCREASING LOW LEVEL WESTERLY SHEAR.
PRECIPITATION LOADING WILL CONTINUE TO SUPPORT MAINLY DIURNALLY
DRIVEN THREAT FOR SEVERE WEATHER...AND POSSIBLY EVEN SOME
LOCALIZED FLASH FLOODING...BUT CORFIDI VECTORS THROUGH THE PERIOD
GRADUALLY INCREASE SUCH THAT STORMS SHOULD MAINTAIN EASTWARD
PROPAGATION AND REMAIN OUTFLOW DRIVEN...THEREBY MINIMIZING ANY
LARGER SCALE FLOOD THREAT DESPITE VERY HIGH PWATS.

DEEP LOWER TROPOSPHERIC MOISTURE...MOIST GROUND...AND HIGH DEW
POINTS SHOULD ASSURE LIMITED DIURNAL TEMPERATURE CURVE THROUGH
TUESDAY...WITH HIGHS MAINLY IN THE 90S EAST OF THE BLUE
RIDGE..WITH UPPER 70S AND MID 80S IN THE MOUNTAINS. OVERNIGHT LOWS
WILL GENERALLY BE IN THE 60S ACROSS THE ENTIRE AREA...WITH
EXCEPTION OF URBAN AREAS...WHERE OVERNIGHT LOWS MAY NOT FALL MUCH
BELOW 70F. ARRIVAL OF COOLER AND SLIGHTLY DRIER AIR LATER TUESDAY
INTO TUESDAY NIGHT SHOULD HOLD TEMPERATURES IN THE 80S BY DAY IN
MOST AREAS...WITH READINGS FALLING INTO THE 50S ACROSS THE HIGHER
TERRAIN AND MOUNTAIN VALLEYS...WITH 60S EAST ON TUESDAY NIGHT.

MOS GUIDANCE QUITE SIMILAR AND GENERALLY FOLLOWED WITH EXCEPTION
OF NORMAL TWEAKS MADE TO REFLECT LOCAL CLIMATOLOGY.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
POST FRONTAL SURFACE HIGH PRESSURE WILL BUILD SOUTHEAST INTO THE
BLACKSBURG FORECAST AREA DURING THE MID AND LATE WEEK PERIOD...BUT
SOME QUESTION STILL REMAINS ON JUST HOW FAR SOUTH THE FRONT WILL
BE ABLE TO PUSH BEFORE STALLING AND THEN RETURNING NORTHEAST AS A
WARM FRONT. BOUNDARY MAY BE CLOSE ENOUGH TO MAINTAIN MAINLY
DIURNALLY-DRIVEN THREAT OF SHOWERS AND THUNDERSTORM...WITH THREAT
LIKELY TO INCREASE AS THE WEEK PROGRESSES AS NEXT UPSTREAM TROF
OVER THE NORTHWESTERN PORTION OF THE NATION CAUSES DOWNSTREAM UPPER
RIDGE TO BUILD BACK OVER THE GULF COAST INTO THE SOUTHEASTERN
STATES...RESULTING IN BACKING FLOW ALOFT AND RETURN TO WARM MOIST
ADVECTION PATTERN.

HPC GUIDANCE GENERALLY FOLLOWED THROUGH THE LONG TERM PERIOD...WHICH
MAINTAINS TEMPERATURES CLOSE TO SEASONAL NORMALS ALONG WITH LOW
THREAT OF DIURNALLY DRIVEN SHOWERS/THUNDERSTORMS.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
PERSISTENT BAND OF SHOWERS AND THUNDERSTORMS FROM SOUTHWEST
VIRGINIA INTO EASTERN OHIO WILL CONTINUE TO BRING MVFR TO IFR
CONDITIONS TO KBLF OVERNIGHT. THE STRONGER THUNDERSTORMS IN THIS
BAND WILL HAVE VERY INTENSE RAINFALL. THE MEAN WIND AND SLOW
MOVEMENT OF THE SHORT WAVE ALOFT THAT IS PROVIDING SOME OF THE
LIFT FOR THE STORMS MAY BRING THE SHOWERS AND THUNDERSTORMS INTO
ROA...DAN AND LWB BEFORE 12Z.

LOW LEVEL NORTHWEST UPSLOPE WINDS ARE EXPECTED ON SUNDAY.
MORE THUNDERSTORMS ARE EXPECTED FOR BLF AND LWB TO VCTS HAS BEEN
KEPT IN THE TAF FOR THE AFTERNOON. EAST OF THE BLUE
RIDGE...DOWNSLOPING WINDS WILL LIMIT THE COVERAGE OF SHOWERS AND
THUNDERSTORMS.

A VERY MOIST AIRMASS WITH HIGH SURFACE DEW POINTS WILL RESULT IN
MVFR FOG AT THE TAF SITES TONIGHT AND SUNDAY NIGHT.

THE UNSETTLED WEATHER CONTINUES INTO MONDAY WITH LOTS OF MOISTURE
AROUND. LOOKS LIKE BEST DAILY COVERAGE INTO EARLY NEXT WEEK WILL
BE ACROSS SE WVA WHERE LIFT WILL BE AIDED BY WESTERLY CONVERGENCE
AND PERHAPS ANOTHER WEAK TROF/FRONT APPROACHING FROM THE WEST ON
MONDAY. THIS BOUNDARY LOOKS TO LINGER AROUND THRU MIDWEEK WITH
ADDITIONAL PERIODS OF LATE DAY MVFR POSSIBLE IN SHRA/TSRA.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WERT
NEAR TERM...JH/KK
SHORT TERM...WERT
LONG TERM...WERT
AVIATION...AMS/JH
Hazardous weather outlook, Jun 12, 12:46 PM EDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1246 PM EDT SAT JUN 12 2010

VAZ007-009>011-018>020-023-024-WVZ042>045-131700-
TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-
ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
1246 PM EDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT.
SOME STORMS MAY HAVE VERY HEAVY RAIN...HAIL AND GUSTY WINDS. ANY TRAINING
OF THUNDERSTORMS WITH HEAVY RAIN OVER THE SAME LOCATIONS MAY LEAD TO
FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ012>017-022-032>035-043>047-058-059-131700-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
1246 PM EDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT.
SOME THUNDERSTORMS MAY BE SEVERE WITH HEAVY RAIN...HAIL AND
DAMAGING WINDS. ANY TRAINING OF THUNDERSTORMS WITH HEAVY RAIN OVER
THE SAME LOCATIONS COULD LEAD TO LOCAL FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 12, 10:08 PM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1008 PM EDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     SAXE                    36.93N 78.67W
06/12/2010                   CHARLOTTE          VA   LAW ENFORCEMENT

            LARGE TREE DOWN ACROSS ROAD AND POWERLINE IN SAXE.

&&
Local storm report, Jun 12, 10:18 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1018 PM EDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 AM     TSTM WND DMG     RURAL RETREAT           36.90N 81.27W
06/12/2010                   WYTHE              VA   LAW ENFORCEMENT

            LARGE TREES DOWN IN TOWN

1209 PM     TSTM WND DMG     ELKIN                   36.26N 80.85W
06/12/2010                   SURRY              NC   PUBLIC

            2 FT DIA TREE DOWN ON US 21 BYP JUST NORTH OF ELKIN.

1228 PM     TSTM WND DMG     6 SSW CHRISTIANSBURG    37.06N 80.44W
06/12/2010                   MONTGOMERY         VA   NWS EMPLOYEE

            TREE DOWN ON ROUTE 8 APPROXIMATELY 1 MILE SOUTH OF RINER.

1230 PM     TSTM WND DMG     2 E CHILDRESS           37.07N 80.48W
06/12/2010                   MONTGOMERY         VA   NWS EMPLOYEE

            TREES DOWN AT 3538 CHILDRESS ROAD NEAR THRUSH ROAD.
            REPORTED BY BR.

1242 PM     TSTM WND DMG     2 SE BLACKSBURG         37.21N 80.38W
06/12/2010                   MONTGOMERY         VA   NWS EMPLOYEE

            LARGE TREE LIMBS DOWN AT 921 NELLIES CAVE ROAD. REPORTED
            BY BR.

1245 PM     TSTM WND DMG     1 N DOBSON              36.41N 80.72W
06/12/2010                   SURRY              NC   LAW ENFORCEMENT

            TREES DOWN ON HWY 601.

0103 PM     TSTM WND DMG     DOBSON                  36.39N 80.72W
06/12/2010                   SURRY              NC   LAW ENFORCEMENT

            MANY TREES DOWN AT 3252 ZEPHYR ROAD.

0105 PM     TSTM WND DMG     1 NNW ENDICOTT          36.90N 80.16W
06/12/2010                   FRANKLIN           VA   LAW ENFORCEMENT

            LARGE TREE DOWN AT 947 RUNNETT BAG ROAD

0124 PM     TSTM WND DMG     JONESVILLE              36.23N 80.84W
06/12/2010                   YADKIN             NC   LAW ENFORCEMENT

            LARGE TREE DOWN IN JONESVILLE.

0125 PM     TSTM WND DMG     3 ESE VINTON            37.26N 79.84W
06/12/2010                   BEDFORD            VA   AMATEUR RADIO

            MEASURED 63 MPH THUNDERSTORM WIND GUSTS DOWNED SMALL
            LIMBS AND SMALL TREES.

0128 PM     TSTM WND DMG     4 SE BOONES MILL        37.08N 79.89W
06/12/2010                   FRANKLIN           VA   LAW ENFORCEMENT

            LARGE TREE DOWN NEAR INTERSECTION OF ROCK LILLY AND KENT
            ROAD

0130 PM     TSTM WND DMG     BOONES MILL             37.12N 79.95W
06/12/2010                   FRANKLIN           VA   LAW ENFORCEMENT

            LARGE TREE DOWN NEAR INTERSECTION OF HEATHERWOOD DRIVE
            AND BETHLEHEM ROAD

0130 PM     TSTM WND DMG     VINTON                  37.27N 79.89W
06/12/2010                   ROANOKE            VA   PUBLIC

            TREES 10-12 DIA DOWN IN TOWN.

0133 PM     TSTM WND DMG     2 SE ROCKY MOUNT        36.97N 79.85W
06/12/2010                   FRANKLIN           VA   BROADCAST MEDIA

            LARGE TREE DOWN AT 551 DOE RUN ROAD

0150 PM     TSTM WND DMG     ROANOKE                 37.28N 79.96W
06/12/2010                   CITY OF ROANOKE    VA   PUBLIC

            LARGE TREE DOWN IN GARDEN CITY.

0220 PM     TSTM WND DMG     LYNCHBURG CITY          37.42N 79.15W
06/12/2010                   CITY OF LYNCHBURG  VA   PUBLIC

            LARGE TREE DOWN ON SIDEWALK AT ALEXANDER AND BILTMORE.

0223 PM     TSTM WND DMG     GRETNA                  36.95N 79.37W
06/12/2010                   PITTSYLVANIA       VA   LAW ENFORCEMENT

            TREE DOWN BLOCKING ONE LANE OF ZION RD.

0223 PM     TSTM WND DMG     GRETNA                  36.95N 79.37W
06/12/2010                   PITTSYLVANIA       VA   LAW ENFORCEMENT

            TREE DOWN BLOCKING STRAIGHT STONE RD.

0230 PM     TSTM WND DMG     DRY FORK                36.75N 79.42W
06/12/2010                   PITTSYLVANIA       VA   LAW ENFORCEMENT

            TREE DOWN BLOCKING NORTHBOUND LANE OF FRANKLIN TPK.

0230 PM     TSTM WND DMG     CHATHAM                 36.82N 79.40W
06/12/2010                   PITTSYLVANIA       VA   LAW ENFORCEMENT

            LARGE TREE BLOCKING TOSCHES RD 700 BLOCK.

0235 PM     TSTM WND GST     5 S APPOMATTOX          37.29N 78.83W
06/12/2010  M51.00 MPH       APPOMATTOX         VA   PUBLIC

0243 PM     TSTM WND DMG     1 N MADISON HEIGHTS     37.43N 79.13W
06/12/2010                   AMHERST            VA   LAW ENFORCEMENT

            TREES DOWN IN MADISON HEIGHTS ALONG WITH LARGE ROAD SIGN
            BLOWN OVER ON RT 29.

0245 PM     TSTM WND DMG     DANVILLE CITY           36.58N 79.42W
06/12/2010                   CITY OF DANVILLE   VA   LAW ENFORCEMENT

            TREE DOWN 2020 MOUNT VIEW RD.

0251 PM     TSTM WND DMG     4 E GLADYS              37.16N 79.02W
06/12/2010                   CAMPBELL           VA   PUBLIC

            TREE DOWN NEAR GLADYS.

0328 PM     TSTM WND DMG     CENTENARY               37.70N 78.52W
06/12/2010                   BUCKINGHAM         VA   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN CENTENARY.

0330 PM     TSTM WND DMG     DILLWYN                 37.54N 78.46W
06/12/2010                   BUCKINGHAM         VA   LAW ENFORCEMENT

            TREES DOWN IN THE TOWN OF DILLWYN.

0330 PM     TSTM WND DMG     SAXE                    36.93N 78.67W
06/12/2010                   CHARLOTTE          VA   LAW ENFORCEMENT

            LARGE TREE DOWN ACROSS ROAD AND POWERLINE IN SAXE.

0333 PM     TSTM WND DMG     SHEPPARDS               37.38N 78.48W
06/12/2010                   BUCKINGHAM         VA   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN SHEPPARDS.

&&

JH
Special weather statement, Jun 12, 10:32 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1032 PM EDT SAT JUN 12 2010

NCZ001>003-019-020-130330-
ALLEGHANY NC-ASHE NC-SURRY NC-WILKES NC-YADKIN NC-
1032 PM EDT SAT JUN 12 2010

...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...ASHE...SURRY...WILKES
AND YADKIN COUNTIES...

AT 1030 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM BOTTOM
TO 6 MILES NORTH OF LANSING...MOVING SOUTH AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR WHITE PLAINS...SCOTTVILLE...AND GLADE
VALLEY AROUND 1040 PM...SHATLEY SPRINGS...LANSING...AND WHITEHEAD
AROUND 1045 PM...DOBSON...ARARAT...ROARING GAP AND AND MOUNTAIN PARK
AROUND 1050 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3605 8140 3608 8147 3615 8149 3619 8145
      3626 8152 3658 8159 3655 8068 3628 8045
      3612 8044 3609 8050 3604 8050 3605 8100
      3601 8108 3602 8125 3599 8132

RB
Special weather statement, Jun 12, 11:23 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1123 PM EDT SAT JUN 12 2010

VAZ007-010>012-WVZ042-130430-
BLAND VA-GILES VA-MERCER WV-TAZEWELL VA-WYTHE VA-
1123 PM EDT SAT JUN 12 2010

...A STRONG THUNDERSTORM WILL AFFECT BLAND...GILES...MERCER...
TAZEWELL AND WYTHE COUNTIES...

AT 1121 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF MATOAKA...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR SANDLICK...MERCER COUNTY AIRPORT...AND
BLUEFIELD AROUND 1130 PM...BLUEFIELD...AND KEGLEY AROUND 1135 PM...
CERES...PRINCETON...AND CLEAR FORK AROUND 1140 PM...ROCKY GAP AND AND
HICKSVILLE AROUND 1150 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3731 8140 3734 8136 3741 8132 3742 8131
      3742 8129 3746 8129 3732 8071 3717 8082
      3711 8093 3705 8090 3698 8095 3729 8141

RB
Special weather statement, Jun 12, 11:31 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1131 PM EDT SAT JUN 12 2010

NCZ003>005-020-130430-
ROCKINGHAM NC-STOKES NC-SURRY NC-YADKIN NC-
1131 PM EDT SAT JUN 12 2010

...STRONG THUNDERSTORMS WILL AFFECT ROCKINGHAM...STOKES...SURRY AND
YADKIN COUNTIES...

AT 1130 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
WEST OF SANDY RIDGE TO 4 MILES NORTH OF EAST BEND...MOVING SOUTHEAST
AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR PRESTONVILLE AROUND 1140 PM...DILLARD
AROUND 1145 PM...GERMANTON AROUND 1150 PM...WALNUT COVE AROUND 1155
PM...ELLISBORO AROUND MIDNIGHT AND ELLISBORO AROUND 1205 AM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3629 8068 3655 8025 3655 8013 3624 7988
      3625 8045 3612 8044 3611 8045 3611 8050

RB
Special weather statement, Jun 12, 11:50 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1150 PM EDT SAT JUN 12 2010

NCZ005-006-130445-
CASWELL NC-ROCKINGHAM NC-
1150 PM EDT SAT JUN 12 2010

...STRONG THUNDERSTORMS WILL AFFECT CASWELL AND ROCKINGHAM
COUNTIES...

AT 1148 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
SOUTH OF MAYFIELD TO 6 MILES SOUTHEAST OF MADISON...MOVING SOUTHEAST
AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR MONROETON AROUND MIDNIGHT...CAMP SPRINGS
AROUND 1205 AM...JERICHO AROUND 1210 AM AND BAYNES AROUND 1220 AM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3624 7988 3641 8003 3655 7953 3624 7921

RB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:47 PM EDTSpecial Weather StatementRNKSmyth, Wythe28 min
Jun 12, 9:10 PM EDTFlash Flood WarningRNKBland, Smyth, Wythe6 hr
Jun 12, 9:26 PM EDTSpecial Weather StatementRNKCraig64 min
Jun 12, 9:41 PM EDTSpecial Weather StatementRNKCarroll, Grayson, City of Galax34 min
Jun 12, 11:08 PM EDTFlash Flood WarningRNKBland6 hr
Jun 12, 11:23 PM EDTSpecial Weather StatementRNKBland67 min
Jun 13, 7:41 AM EDTFlash Flood WarningRNKTazewell4 hr
Jun 13, 11:24 AM EDTFlash Flood WatchRNKAlleghany, Bath, Bland, Carroll, Craig, Floyd and 10 more9 hr
Jun 13, 11:33 AM EDTFlash Flood WarningRNKTazewell6 hr
Jun 13, 12:17 PM EDTFlash Flood WarningRNKBland, Smyth, Wythe6 hr
Jun 13, 2:17 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick, Pittsylvania, City of Martinsville58 min
Jun 13, 3:02 PM EDTSpecial Weather StatementRNKCity of Danville28 min
Jun 13, 4:08 PM EDTSpecial Weather StatementRNKSmyth37 min
Jun 13, 4:10 PM EDTSpecial Weather StatementRNKHalifax35 min
Jun 13, 6:15 PM EDTAreal Flood WarningRNKSmyth3 hr

Nearby

Flash Flood Warnings in Virginia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.